Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Rash on arms, shoulders, wrist, belly area. Gave Benadryl and oatmeal bath soak, cortisone cream. Help?

Hi, A child not from my family visited my home this weekend and spent the night. she had a rash all over her body, arms , shoulders, wrists, belly area. I gave her some Benadryl and an oatmeal bath soak, used some cortisone cream on some areas. the itch stopped and she slept just fine. the next day she looked great. later in the day the had a hive like spot on her wrist and later on her forehead. Her mother says she has had this rash for 3 weeks or so. It pops up worse at times, but has been consistant. The Dr. today said she wasn't sure what is was, the rash, but is treating the child for scabies just in case. What in the world! Am I at risk, the other children who visit my home? I am hot water washing bedding now...what next???
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Pediatrician 's  Response
Hi,
Thank you for asking question on health care magic
you child is suffering from urticaria/hives
the drug of choice is hydroxygene hydrochloride (atarax)
given in twice daily dose
apply calamine lotion locally 2-3 times daily
usually subsides within 5-7 days
oral prednisolone may be given if no improvement in consultation with you physician
feel free to ask further queries if needed
Hope this answer will serve your purpose
Take care
Dr.M.V.Subrahmanyam MD;DCH
Associate professor of pediatrics
Answered: Fri, 18 Oct 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor